Thunderstorm Wind, Cheyenne
- When
- August 19, 6:10 PM MST
- Where
- Cheyenne County, 16.24 mi N of Aroya
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.081, -103.072
The report was relayed from local media.
During the evening thunderstorms produced an estimated wind gust of 65 MPH south of Flagler.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
During the evening thunderstorms produced an estimated wind gust of 65 MPH south of Flagler.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 19, 4:44 PM MST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Goodland KS 544 PM MDT FRI AUG 19 2016 .UPDATE... Issued at 540 PM MDT Fri Aug 19 2016 Updated forecast to better reflect current precipitation trends as large portion of CWA has been and will remain precipitation free for another few hours. && .SHORT TERM...(This evening through Saturday) Issued at 206 PM MDT Fri Aug 19 2016 The cold front that pushed trough the forecast area overnight has plunged into the Panhandle region of the southern High Plains with cooler air backed up against the front range of the Colorado Rockies. The surface low that has deepened along this front is lifting out along the front draped across central Kansas towards southeast Nebraska. Ongoing overnight showers and thunderstorms that continued through the morning have reintensified this afternoon ahead of the surface low as they encountered a more unstable airmass and are being aided by the associated shortwave through aloft that will continue across Kansas and Nebraska this evening. Additional thunderstorms are developing this afternoon over the Rockies from southern Montana through Wyoming and into Colorado as the main upper trough begins to swing through the northern plains tonight. Expect the main area of storms associated with this feature to remain well north of the forecast area as they move east and dissipate across Nebraska overnight. Another area of storms should transition southward along the front range of Wyoming and Colorado as the trough swings east with some of these storms moving over the plains and possibly making it into the far western sections of the forecast area this evening before dissipating around midnight tonight. Temperatures across the forecast area will remain cool through Saturday with highs only in the 70s as high pressure moves into the plains states and the upper trough swings towards the Great Lakes region. .LONG TERM...(Saturday night through Friday) Issued at 132 PM MDT Fri Aug 19 2016 Forecast issues will be how much temperatures rise the beginning of next week and the chances of rainfall beginning in the middle of next week. Satellite showing showing an amplified flow from the central Pacific into eastern North America. Saturday night...Area under subsidence as strong system digs into the north central portion of the country. Potentially a really cool night as light and variable winds will be in place as a result of the surface winds moving through and to the east of the area. Considering what the analysis is showing upstream, did lower the low temperatures a little and went toward the cooler guidance. Sunday/Sunday night...Ridging and much drier air mass pushes over the area. This will keep conditions dry. Southerly winds will increase, getting close to breezy, and will bring in warmer air. Models may be a little warm considering the cooler start and southerly winds will probably have some recycled cool air in it. Monday...Ridging flattens and gets pushed east as next trough develops/moves into the western portion of the country. Strong upper system is in the northern portion, over southwest Canada, of this trough. Surface focus looks to remain to the west of the area through the day. Weak shortwave trough will still be out to the west. Air mass is still pretty dry and the lift is weak and still out to the west. So will keep it dry for now. Air mass looks warmer and raised a few degrees from the expected Sunday maxes. Monday night through Friday...Next cold front moves into the area at the beginning of this period. A lee side/prefrontal surface is over the western portion of the area in advance of this next cold front. As result of these boundaries, and another front later in the week, and several shortwave troughs moving through the mean trough/west to northwest flow aloft will make for a cooler and more active period. After above normal high temperatures on Tuesday, the remainder of the period looks to near to a little below normal. There looks to be a chance for thunderstorms each day with Thursday and thursday night having the least chance. The forecast blend catches this nicely, is reasonable, and did not make any changes. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 540 PM MDT Fri Aug 19 2016 VFR Conditions will prevail through the period although a period of stratus below 020 possible for a few hours tonight behind next surge of cooler air. May also see spotty storms develop along this area of lower clouds which could produce locally lower flight categories. At this time...looks like coverage will remain too sparse to include in terminal. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...LOCKHART LONG TERM...BULLER AVIATION...JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 304 PM MDT FRI AUG 19 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 304 PM MDT FRI AUG 19 2016 /404 PM CDT FRI AUG 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WHILE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Pueblo radar (KPUX), 118 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
The report was relayed from local media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658291.